MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION DR HANDLE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION DR HANDLE; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the collar of the handle fractured as it was pulled back to release the cone broach as part of a knee procedure.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 foreign source: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11.Visual inspection of returned device exhibits signs of use (gouges) and the qc lock pin has fractured at the collar.All fractured pieces were returned.Performed dimensional analysis of the returned device and one of the pi is undersized due to damage.Further analysis of the fractured surface exhibits circumferential ratchet marks near the surface and concentric artifacts near the center that suggests that the device possibly fractured due to rotational fatigue.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.This complaint is confirmed via evaluation of the fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA REVISION DR HANDLE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19960280
Report Number0001822565-2024-02616
Device Sequence Number7065030
Product Code LXH
UDI-Device Identifier00889024563056
UDI-Public(01)00889024563056(10)65092329
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42583002010
Device Lot Number65092329
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer12/11/2024
02/24/2025
07/21/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date12/12/2024
03/24/2025
07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown